Missouri, 2006

Hail in Missouri, April 18, 2006

April 18, 2006 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 18, 12:13 PM CST, 11 hours 40 minutes earlier.

Area forecast discussion, Apr 18, 12:13 PM CST, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
113 PM CDT TUE APR 18 2006

.DISCUSSION...
EARLY THIS AFTERNOON...SURFACE WARM FRONT WAS JUST SOUTH OF THE FA.
LAPS PLANVIEW CINH AND SKEW-T/S SHOWS PRESENCE OF A CAP ACROSS THE
FA JUST NORTH OF THE FRONT. MID LEVEL RIDGE EXTENDED FROM ECNTRL IL
INTO THE LOWER MISSISSIPPI VALLEY REGION. JUST WEST OF THE
RIDGE...THE RUC SHOWED A WEAK WAVE OVER WRN MISSOURI. CAP MAY BE
HARD TO BREAK INITIALLY...AND WOULD BE DONE SO PRIMARILY BY SURFACE
HEATING AND THE SLOWLY NORTHWARD MOVG WARM FRONT. AS TIME GOES
ON...STRONGER MID AND UPPER LEVEL WINDS WILL MOVE EAST INTO THE
PLAINS...AND RESULT IN A HIGHER CHANCE OF CONVECTION AS MID TROP
FORCING COMES INTO PLAY. THIS COMES PRIMARILY OVERNIGHT. SPC DAY 1
HAS SE MISSOURI OUTLOOKED IN A MODERATE RISK...WHERE CONVECTION MAY
BE SURFACE BASED IN NATURE. ACTIVITY SHOULD BECOME MORE ELEVATED IN
TIME...AS SFC TRIPLE POINT MOVES INTO WRN KY BY 12Z WED...WITH
BETTER SFC BASED INSTABILITY TO ITS SOUTH. WILL GO WITH HIGH END
CHANCE OR LIKELY POPS FOR TONIGHT MOST AREAS.

WILL TAPER OFF POPS FOR CONVECTION FROM WEST TO EAST ON WEDNESDAY AS
SFC OCCLUSION MOVES EAST OF THE FA. THERE MAY BE A CONTINUED SMALL
CHANCE OF CONVECTION WEDNESDAY NIGHT FAR EAST...AND ACROSS FAR
SOUTHERN SECTIONS ON THURSDAY. THAT ALL DEPENDS ON WHERE THE SURFACE
BOUNDARY FINALLY RESTS...BEFORE RETREATING BACK NORTH TOWARD THE FA.

AS FAR AS TEMPS...GENERALLY USED A BLEND OF MAV AND MET NUMBERS.

ON FRIDAY...OCCLUDED SYSTEM OVER THE UPPER MISSISSIPPI VALLEY WILL
SLOWLY WEAKEN AND DRIFT EAST. DEEP WESTERLY FLOW OVER THE MID
MISSISSIPPI VALLEY WILL CONTAIN ONE OR MORE EMBEDDED SHORTWAVE
TROUGHS. MODELS DIFFER REGARDING THE STRENGTH AND TIMING OF THIS
SHORTWAVE ENERGY. 00Z ECMWF IS THE STRONGEST...WHILE GFS AND GFS
ENSEMBLES INDICATE ONLY BROAD...WEAK TROUGHING. EITHER WAY...WITH
SOME SHORTWAVE SUPPORT AND LINGERING MOISTURE AND INSTABILITY NEAR
THE DEPARTING SURFACE FRONT...SOME SHOWERS AND STORMS COULD LINGER
INTO FRIDAY EVENING.

ON SATURDAY AND SUNDAY...WEAK 500 MB RIDGING WILL MOVE EAST FROM THE
PLAINS ACROSS THE MISSISSIPPI VALLEY AS AN EAST COAST TROUGH
DEEPENS. THE RESULT WILL BE MAINLY DRY CONDITIONS OVER THE WEEKEND.
SUBTLE LOW LEVEL FEATURES...MORE TYPICAL OF A SUMMERTIME
PATTERN...MAY STILL TRIGGER AN ISOLATED SHOWER OR STORM IN THE
WEAKLY UNSTABLE AIR MASS.

EARLY NEXT WEEK...MODELS INDICATE A WEAK SURFACE BOUNDARY WILL EXIST
SOMEWHERE IN THE MID MISSISSIPPI VALLEY. THERE ARE LARGE MODEL
DIFFERENCES REGARDING THE LOCATION OF THIS WEAK BOUNDARY. WILL LEAVE
FORECAST DRY UNTIL THERE IS A BETTER MODEL CONSENSUS. MODELS AGREE
THAT A FAIRLY STRONG 500 MB SHORTWAVE TROUGH WILL HOLD BACK MAINLY
ACROSS ROCKIES/HIGH PLAINS THROUGH THE FORECAST PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

CN/MY
Hazardous weather outlook, Apr 18, 7:22 PM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
822 PM CDT TUE APR 18 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
822 PM CDT TUE APR 18 2006

HIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK AREA OF SEVERE WEATHER FOR ALL OF
SOUTHEAST MISSOURI AND SMALL PORTIONS OF SOUTHERN ILLINOIS AND
WESTERN KENTUCKY. A SLIGHT RISK CONTINUES TO COVER THE REMAINDER
OF THE AREA.

EARLY THIS EVENING...SEVERE THUNDERSTORMS WERE OVER NORTH AND
CENTRAL MISSOURI. THESE STORMS ARE EXPECTED TO INCREASE IN NUMBER AND
SPREAD SOUTHEAST INTO SOUTHEAST MISSOURI AROUND MIDNIGHT. OTHER
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN
ILLINOIS..SOUTHWEST INDIANA AND EVENTUALLY INTO WESTERN KENTUCKY
DURING THE OVERNIGHT HOURS.

THE INGREDIENTS WILL BE IN PLACE FOR STRONG TO SEVERE
THUNDERSTORMS CAPABLE OF LARGE HAIL AND STRONG WIND. A TORNADO OR
TWO WILL ALSO BE POSSIBLE...ESPECIALLY IN THE MODERATE RISK
AREA...JUST AHEAD OF SURFACE LOW PRESSURE. THE SURFACE LOW SHOULD
REACH WEST KENTUCKY BY DAYBREAK WEDNESDAY. SO LATE IN THE
NIGHT...THE CHANCE OF THUNDERSTORMS WILL GRADUALLY LOWER FROM WEST
TO EAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT GOOD CHANCE OF THUNDERSTORMS IS FRIDAY INTO EARLY FRIDAY
NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME FRAME
AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. ACTIVATION COULD BE
REQUESTED AGAIN ON FRIDAY.

PS

The radar

The Paducah radar (KPAH), 118 km away, was scanning. The volume nearest the first event began at 05:51 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Perry

When
April 18, 11:53 PM CST
Where
Perry County, 2 mi S of Perryville
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.683, -89.867

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501216.